Posted by gman22 on November 20, 2009, at 7:36:01
I've been lurking around here for years and have always been interested with what you have to say.
You obviously are very intelligent and have a lot of experience with psych meds.
I know you are not a dr., but you probable have more knowledge than alot of them.
I would like some advice from you, and feel free to decline if it makes you uncomfortable.
I had a severe depressive/panic episode at age 33 that lasted about 9 months. My life was turned upside down at that time, and I thought I was dying. Eventually I broke down and went to family Dr. and he gave me Serzone and Xanax.
The serzone didn't work at all and I was afraid to take the Xanax for fear of addiction.
The dr. referred me to a shrink, and he gave me imipramine.
Within 3 weeks or so, I felt better than i ever had in my life (probable hypomanic).
I stayed on it for about 9 months and accomplished so much! Eventually weaned off and took only supplements, (st. johns wort, L tyrosine) and stayed in remission for about 7 years.
Depression came back and this time I took Paxil.
(I have 4 siblings on Paxil, and they all do well and are very successful)
It worked OK but not nearly as good as Imipramine,and the side effects sucked.
I switched to Lexapro and it didn't have as many side effects, but gave me only a partial response.
My brother, who has exactly the same things as me, told me about Mirapex. He takes it for RLS, but I think it helps his anxiety/depression.
I went on it last week ( with lexapro 10mg) and immediately felt awesome. But within a few days though I started getting horrible depression daily at about 3pm, lasting for a few hours.
I have had this before when starting up paxil and lexapro, so Im not sure if it is the Lex or the Mirapex.
My questions to you are.
1. If the imipramine worked once, will it work the same way again?
2. Is it safe to stay on long term? (i'm 43)
3. Should I stay on the Mirapex and give it a chance? (it' only been a week or so.)
As I said before, I know you're not a Dr., I'm just looking for advice/support from a fellow sufferer.